Format

Send to

Choose Destination
Occup Med (Lond). 2012 Jan;62(1):64-6. doi: 10.1093/occmed/kqr172. Epub 2011 Nov 7.

Disulfiram reaction in an artist exposed to solvents.

Author information

1
Centre for Occupational and Environmental Health Research, School of Public Health and Family Medicine, University of Cape Town, Anzio Road, Observatory 7925, Cape Town, South Africa. rodney.ehrlich@uct.ac.za

Abstract

This case report describes an artist on treatment for alcoholism with disulfiram (Antabuse) who suffered chronic symptoms similar to those of a disulfiram alcohol reaction, which we attribute to his occupational exposure to products containing alcohol and other solvents. Symptoms abated with strict precautions to prevent exposure, although gradually returned over the course of months, causing him eventually to stop the medication. Medical practitioners should be aware of possible adverse interactions between occupational solvent exposures and disulfiram.

PMID:
22068046
DOI:
10.1093/occmed/kqr172
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center